Alert archive / Nevada / Special Weather Statements in 2011

Special Weather Statement, NWS Elko, NV

July 6, 2011Humboldt County, Nevada

NWS Elko, NV issued this special weather statement at Jul 6, 2011, 3:21 PM PDT for Humboldt County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 3:21 PM PDT (22:21 UTC)
Expired
Jul 6, 2011, 4:00 PM PDT
In force
39 min
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS85 KLKN 062221
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED JUL 6 2011

NVZ030-062300-
HUMBOLDT COUNTY NV-
321 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
400 PM PDT...

AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 33 MILES NORTHWEST OF IMLAY...OR 44 MILES SOUTH
OF LEONARD CREEK RANCH...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS 
OF SOUTHERN HUMBOLDT COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4123 11849 4101 11828 4092 11861 4103 11875
TIME...MOT...LOC 2221Z 241DEG 3KT 4100 11859

$$

PJS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:16 AM PDT, 12 hours 5 minutes earlier.

Area forecast discussion, Jul 6, 3:16 AM PDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
316 AM PDT WED JUL 6 2011

.SYNOPSIS...MONSOON MOISTURE WILL BRING THUNDERSTORMS TO MOST OF
THE FORECAST AREA TODAY AND THURSDAY. DRIER AIR FROM THE WEST WILL
CONFINE THUNDERSTORM ACTIVITY TO FAR EASTERN NEVADA BEGINNING
FRIDAY AND CONTINUING THROUGH THE WEEKEND.
&&

.SHORT TERM...TODAY THROUGH THURSDAY. CENTRAL NV WILL REMAIN THE
FOCUS FOR TSTM ACTIVITY AGAIN TODAY. GOOD INSTABILITY ALONG WITH
PRECIPITABLE WATER VALUES OVER 1 INCH WILL PRODUCE THUNDERSTORMS
WITH LOCALLY HEAVY RAIN. OVER THE FAR NORTH BOTH THE NAM AND GFS
ARE SHOWING DRY AND STABLE AIR MOVING IN FROM THE NORTH...AS FAR
SOUTH AS INTERSTATE 80...THEREFORE HAVE REMOVED TSTMS FROM MOST OF
NRN ELKO COUNTY. MOST OF HUMBOLDT COUNTY WILL ALSO BE UNDER THIS
DRY AND STABLE AIRMASS. ON THURSDAY SHORT WAVE APPROACHING FROM
THE WEST WILL DRAW UP THE DEEPER MOISTURE FROM CNTRL NV INTO NRN
NV...ESPECIALLY ACROSS NERN NV...FOR SCATTERED THUNDERSTORMS...SOME
WITH HEAVY RAIN.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. HIGH PRESSURE OVER
THE DESERT SW TO BEGIN THE LONG TERM PERIOD...WITH LINGERING
MOISTURE AND INSTABILITY OVER EAST-CENTRAL NEVADA AND PORTIONS OF
EXTREME NORTHEASTERN NEVADA THIS WEEKEND...PRODUCING SHOWERS AND
THUNDERSTORMS. A TROUGH DROPPING IN FROM THE NORTHWEST LATE SUNDAY
INTO EARLY NEXT WEEK WILL BRING DRIER AIR TO THE CWA...WITH ONLY
SLIGHT CHANCE POPS NEXT WEEK MAINLY TO NORTHERN HUMBOLDT AND ELKO
COUNTIES.
&&

.AVIATION...MOISTURE MOVING AROUND FOUR CORNERS HIGH WILL BRING
ISOLATED TO SCATTERED AFTN TSTMS TO CNTRL AND ERN NV THIS AFTN AND
EVE. THE BEST CHANCE FOR A TSTM WILL BE AT KELY WITH ABOUT A 40 PCT
CHANCE. TSTM CHANCES TAPER OFF TO ABOUT 15 PCT AT KEKO AND
KWMC...WITH AROUND A 25 PERCENT AT THE KTPH TERMINAL.
&&

.FIRE WEATHER...DEEP MONSOON MOISTURE WILL REMAIN OVER CENTRAL
NEVADA TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAIN. A DRY AND STABLE AIRMASS WILL MOVE INTO FAR NRN NV
FROM THE NORTH...WITH LITTLE IN THE WAY OF TSTMS ACTIVITY NORTH OF
INTERSTATE 80. ON THURSDAY THE DEEP MOISTURE OVER CNTRL NV WILL
MOVE INTO NRN NV...ESPECIALLY NERN NV. DRIER AIR FROM THE WEST WILL
KEEP MOISTURE CONFINED TO FAR ERN NV FRIDAY THROUGH THE WEEKEND.
&&

.HYDROLOGY...THE LOWER HUMBOLDT RIVER DOWNSTREAM FROM BATTLE
MOUNTAIN WILL CONTINUE ABOVE FLOOD STAGE THROUGH THE WEEKEND WHERE
MINOR FLOODING IS OCCURRING. LAMOILLE CREEK REMAINS ABOVE FLOOD
STAGE...BUT WITH DECREASED SNOW AVAILABLE TO MELT...WILL LIKELY
CAUSE IT TO FALL BELOW FLOOD STAGE BY THE END OF THE WEEK.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96/91
Hazardous weather outlook, Jul 5, 3:28 PM PDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT TUE JUL 5 2011

NVZ013-030>037-062230-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
328 PM PDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL
CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE GUSTY
OUTFLOWS WITH POSSIBLY WINDS UP TO 50 MPH...REDUCED VISIBILITY DUE
TO BLOWING DUST...HAIL...AND SHORT BURSTS OF HEAVY PRECIPITATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MORE CONVECTION WILL BE ON TAP...AS MONSOONAL MOISTURE CONTINUES
TO MOVE INTO CENTRAL...AND NORTHERN NEVADA. EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS...WEDNESDAY AND THURSDAY. WITH A CHANCE
OF THUNDERSTORMS OVER EASTERN NEVADA LINGERING INTO FRIDAY...
SATURDAY AND SUNDAY. MONDAY WILL BE DRY AND PLEASANT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jul 6, 12:56 PM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1256 PM PDT WED JUL 6 2011

NVZ037-062030-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
1256 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN LANDER AND
WESTERN EUREKA COUNTIES UNTIL 130 PM PDT...

AT 1252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRASS VALLEY...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRASS VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3974 11659 3994 11665 4005 11635 3985 11627
TIME...MOT...LOC 1955Z 064DEG 5KT 3987 11655

PJS
Special weather statement, Jul 6, 1:49 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
149 PM PDT WED JUL 6 2011

NVZ032-034-062115-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY NV-
149 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM
PDT...

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PINE VALLEY.  THIS STORM
WAS NEARLY STATIONARY.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF SOUTHERN ELKO COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4018 11589 4035 11604 4054 11583 4037 11556
TIME...MOT...LOC 2049Z 030DEG 2KT 4033 11593

PJS
Special weather statement, Jul 6, 2:11 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT WED JUL 6 2011

NVZ032-033-062145-
EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
211 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 245 PM
PDT...

AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF OASIS.  THIS STORM WAS
MOVING EASTWARD AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EASTERN ELKO COUNTY AND INTERSTATE 80.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4099 11414 4074 11420 4086 11448 4102 11438
TIME...MOT...LOC 2110Z 295DEG 1KT 4090 11433

PJS
Special weather statement, Jul 6, 2:35 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT WED JUL 6 2011

NVZ030-062200-
HUMBOLDT COUNTY NV-
235 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY
UNTIL 300 PM PDT...

AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUFFERENA.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN HUMBOLDT COUNTY...

&&

LAT...LON 4183 11862 4164 11878 4177 11901 4193 11889
TIME...MOT...LOC 2135Z 302DEG 2KT 4180 11885

RCM
Special weather statement, Jul 6, 2:55 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
255 PM PDT WED JUL 6 2011

NVZ035-062230-
WHITE PINE COUNTY NV-
255 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
330 PM PDT...

AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES WEST OF RUTH...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN AND CENTRAL WHITE PINE COUNTY...

&&

LAT...LON 3931 11521 3908 11519 3909 11549 3927 11550
TIME...MOT...LOC 2155Z 267DEG 3KT 3919 11538

RCM
Special weather statement, Jul 6, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED JUL 6 2011

NVZ030-062300-
HUMBOLDT COUNTY NV-
321 PM PDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
400 PM PDT...

AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 33 MILES NORTHWEST OF IMLAY...OR 44 MILES SOUTH
OF LEONARD CREEK RANCH...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF SOUTHERN HUMBOLDT COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4123 11849 4101 11828 4092 11861 4103 11875
TIME...MOT...LOC 2221Z 241DEG 3KT 4100 11859

PJS

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:23 PM PDTSpecial Weather StatementLKN37 min
Jul 5, 7:45 PM PDTAreal Flood AdvisoryLKNElko3 hr
Jul 5, 8:13 PM PDTFlash Flood WarningLKNElko3 hr
Jul 5, 9:31 PM PDTFlash Flood WarningLKNNye3 hr
Jul 6, 12:56 PM PDTSpecial Weather StatementLKNEureka34 min
Jul 6, 1:49 PM PDTSpecial Weather StatementLKN26 min
Jul 6, 2:11 PM PDTSpecial Weather StatementLKN34 min
Jul 6, 2:35 PM PDTSpecial Weather StatementLKN25 min
Jul 6, 2:55 PM PDTSpecial Weather StatementLKNWhite Pine35 min
Jul 6, 2:57 PM PDTSevere Thunderstorm WarningLKNNye4 min
Jul 6, 2:58 PM PDTSevere Thunderstorm WarningLKNNye2 min

Nearby

Special Weather Statements in Nevada, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.